Nebraska, 2005

Hail in Nebraska, July 5, 2005

July 5, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 5, 2:01 PM CST, 8 hours 29 minutes earlier.

Area forecast discussion, Jul 5, 2:01 PM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT TUE JUL 5 2005

.DISCUSSION...

THE UPPER AIR ANALYSIS FROM THIS MORNING SHOWED AN UPPER LEVEL RIDGE
ACROSS THE WESTERN CONUS WITH MEAN TROF TO THE EAST. GENERAL FLOW
WAS NORTHWESTERLY ACROSS THE PLAINS WITH A NUMBER OF MID LEVEL
SHORTWAVE TROFS ANALYZED. OTHERWISE...SURFACE HIGH PRESSURE WAS
RIDGING IN FROM THE NORTH. SOME ISOLATED CONVECTION HAS FIRED IN
SOUTH CENTRAL NEBRASKA WHERE NO LID WAS INHIBITING GROWTH...AND
DAYTIME HEATING HAD CREATED AN UNSTABLE ENVIRONMENT. DONT EXPECT
THIS ACTIVITY WILL ENCROACH INTO THE CWA...AND WILL PROBABLY DIE OFF
TOWARD SUNSET.

IN THE SHORT TERM...POTENTIAL FOR CONVECTION TONIGHT IS THE MAIN
CONCERN. NAM AND GFS SOMEWHAT SIMILAR WITH QPF FIELDS OVERNIGHT...
AND GENERALLY CANNOT RULE OUT CONVECTIVE ACTIVITY WITH SHORTWAVE
ENERGY PASSING THRU AND ISENTROPIC UPGLIDE. FORCING APPEARS RATHER
WEAK...BUT PROGGED CONDENSATION PRESSURE DEFICITS ARE PRETTY LOW AND
WONT TAKE GREAT EFFORT TO SATURATE THE AIRMASS. WILL THEREFORE
BUMP UP POPS A BIT GENERALLY ON THE WESTERN PERIPHERY TONIGHT. SOME
QUESTION THOUGH AS TO HOW THE SCENARIO WILL DEVELOP WEDNESDAY AS
THE NAM TRIES TO EXPAND PCPN EASTWARD THRU THE DAY AND PLACES GREAT
EMPHASIS OVER THE NORTHERN CWA. THE GFS IS LESS BULLISH...BUT DOES
PAINT SOME QPF NEARBY THE CWA. AT THIS POINT...FAVOR A DRY FORECAST.
FOR THURSDAY...DRY FORECAST CONTINUES AS THE UPPER LEVEL RIDGE BUILDS
INTO THE NORTHERN AND CENTRAL PLAINS.

IN THE EXTENDED PERIODS...SEE LITTLE REASON TO DEVIATE MUCH FROM THE
GOING DAY 4-7 FORECAST AS THE MODELS SHOW OUR AREA STILL UNDER THE
INFLUENCE OF THE UPPER RIDGE. HOWEVER...DID BUMP UP HIGHS A FEW
DEGREES DAYS 5-7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 5, 3:45 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT TUE JUL 5 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
445 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN
NEBRASKA THIS EVENING AND AGAIN ON WEDNESDAY OVER EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THERE WILL CONTINUE TO BE A SMALL CHANCE OF THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY.

FOBERT

The radar

The Sioux Falls radar (KFSD), 154 km away, was scanning. The volume nearest the first event began at 04:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
July 5, 10:30 PM CST
Where
Knox County, 5 mi W of Verdel
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.817, -98.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467564.